News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: On pill for 3 years -- now I got my period in the middle of


 lolabelle - Mon Aug 20, 2007 7:56 am

I've been using Ortho Tri Cyclen Lo for three years now with no side-effects -- basically, my use and experience has been perfect.

Now, however, I've gotten my period in the middle of my pill cycle. I got my regular period at the right time on August 1 and finished about 4-5 days later. Now yesterday, August 19, I got it again -- at first I thought it might be breakthrough bleeding, but it's full-on!

Should I stop my current pack of pills and start on Day 1 with a new pack the day my period is over? Should I continue taking the pills (which I am doing now)?

As a sidenote: I had foot surgery last week, on August 15, and had epidural anesthetic and took a few anti-inflammatory drugs to regulate the swelling of my foot. Could that have had an effect?

I appreciate your help in advance as I am in a country other than where my gyn is so I can't really ask her any questions...
 Debbie Miller, RN - Mon Aug 20, 2007 1:20 pm

User avatar I would not expect this kind of side effect from either the surgery/anesthesia or the medications. Also, since you have been on these for quite a while without problems, it doesn't seem likely it is normal fluctuation that occurs as your body adjusts to the hormones. For these reasons, I would call your health care provider because it would be best to find out if there is a reason for this. I would not consider it an emergency and you could see what happens next month first if you like.

Best wishes.
 lolabelle - Sun Aug 26, 2007 10:48 am

Thank you so much! I finally got through to my gyn's nurse and she said the same thing -- to wait until the end of this pill cycle and then we'll run some tests. Thank you again!
 Debbie Miller, RN - Mon Sep 10, 2007 8:20 pm

User avatar You're welcome.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here